Alert archive / Florida / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 1, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jan 11, 2014, 7:14 PM EST for Lake County, Volusia County, Florida. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 11, 2014, 7:14 PM EST (00:14 UTC)
- Expired
- Jan 11, 2014, 8:15 PM EST
- In force
- 61 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
Counties Lake County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 114 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 11, 8:00 PM EST | TSTM WND GST 50 | 1 Nne Edgewater, FL | A TRAINED SPOTTER IN EDGEWATER REPORTED SMALL BRANCHES DOWN NEAR ORANGE AND RIDGEWOOD AVE. ESTIMATED WIND SPEEDS OF 50 TO 60 MPH. ALSO NOTED POWER OUTAGES IN THE FLORIDA SHORES REGION OF EDGEWATER NEAR STATE ROAD 442 AND WILLOW ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 0.2 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 834 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 227 m²/s²
- 0-3 km storm-relative helicity
- 296 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
314
WUUS52 KMLB 120014
SVRMLB
FLC069-127-120115-
/O.NEW.KMLB.SV.W.0001.140112T0014Z-140112T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
714 PM EST SAT JAN 11 2014
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN LAKE COUNTY IN FLORIDA
CENTRAL VOLUSIA COUNTY IN FLORIDA
* UNTIL 815 PM EST.
* AT 707 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM PAISLEY TO MOUNT DORA...OR ALONG A LINE EXTENDING FROM PAISLEY
TO EUSTIS...AND MOVING EAST-NORTHEAST AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED
TO...CASSIA...DELEON SPRINGS...DELAND....ORANGE CITY...DEBARY...
LAKE HELEN...DELTONA...DAYTONA BEACH...PORT ORANGE...NEW SMYRNA
BEACH AND EDGEWATER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.
&&
LAT...LON 2908 8092 2907 8090 2901 8088 2897 8084
2885 8136 2886 8135 2887 8137 2884 8140
2878 8167 2894 8158 2904 8167 2906 8164
2909 8164 2923 8100
TIME...MOT...LOC 0013Z 259DEG 45KT 2902 8152 2896 8150
2885 8157
$$
CRISTALDI4 follow-up statements
473
WWUS52 KMLB 120031
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
731 PM EST SAT JAN 11 2014
FLC069-127-120115-
/O.CON.KMLB.SV.W.0001.000000T0000Z-140112T0115Z/
LAKE-VOLUSIA-
731 PM EST SAT JAN 11 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EST
FOR CENTRAL VOLUSIA AND EAST CENTRAL LAKE COUNTIES...
AT 728 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM DELAND TO DEBARY...MOVING EAST AT NEARLY 50 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
ORANGE CITY...LAKE HELEN...CASSADAGA...DELTONA...SPRUCE CREEK...
DAYTONA BEACH INTERNATIONAL SPEEDWAY...LAKE ASHBY...SOUTH DAYTONA...
PORT ORANGE...NEW SMYRNA BEACH...PONCE INLET AND EDGEWATER.
LAT...LON 2908 8092 2907 8090 2901 8088 2897 8084
2885 8136 2886 8135 2887 8137 2884 8140
2881 8157 2897 8150 2904 8140 2914 8142
2923 8101
TIME...MOT...LOC 0029Z 259DEG 45KT 2905 8129 2899 8127
2888 8135
$$
CRISTALDI307
WWUS52 KMLB 120044
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
744 PM EST SAT JAN 11 2014
FLC069-120053-
/O.CAN.KMLB.SV.W.0001.000000T0000Z-140112T0115Z/
LAKE-
744 PM EST SAT JAN 11 2014
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LAKE COUNTY IS
CANCELLED...
SEVERE STORMS HAVE MOVED EAST OF THE WARNING AREA.
LAT...LON 2899 8122 2910 8124 2923 8101 2908 8092
2907 8090 2901 8088 2897 8084 2895 8095
2887 8127
TIME...MOT...LOC 0043Z 259DEG 45KT 2908 8109 2902 8107
2891 8115
$$
FLC127-120115-
/O.CON.KMLB.SV.W.0001.000000T0000Z-140112T0115Z/
VOLUSIA-
744 PM EST SAT JAN 11 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EST
FOR EASTERN VOLUSIA COUNTY...
AT 743 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES WEST OF SPRUCE CREEK TO 6 MILES NORTH OF LAKE
ASHBY TO DELTONA...MOVING EAST AT 50 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DAYTONA
INTERNATIONAL SPEEDWAY...DAYTONA BEACH...SOUTH DAYTONA...PORT ORANGE
...NEW SMYRNA BEACH...PONCE INLET AND EDGEWATER
LAT...LON 2899 8122 2910 8124 2923 8101 2908 8092
2907 8090 2901 8088 2897 8084 2895 8095
2887 8127
TIME...MOT...LOC 0043Z 259DEG 45KT 2908 8109 2902 8107
2891 8115
$$
CRISTALDI024
WWUS52 KMLB 120059
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
759 PM EST SAT JAN 11 2014
FLC127-120115-
/O.CON.KMLB.SV.W.0001.000000T0000Z-140112T0115Z/
VOLUSIA-
759 PM EST SAT JAN 11 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EST
FOR EAST CENTRAL VOLUSIA COUNTY...
AT 757 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE NOW AFFECTING COASTAL
AREAS FROM PORT ORANGE AND WILBUR BY THE SEA TO PONCE INLET...NEW
SMYRNA BEACH AND EDGEWATER...MOVING EAST AT 50 MPH.
THESE STORMS WILL MOVE OFFSHORE INTO THE ATLANTIC BY 805 PM.
LAT...LON 2893 8101 2903 8100 2911 8109 2918 8098
2908 8092 2907 8090 2901 8088 2897 8084
2895 8095 2894 8100
TIME...MOT...LOC 0057Z 259DEG 45KT 2911 8089 2905 8087
2894 8095
$$490
WWUS52 KMLB 120108
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
808 PM EST SAT JAN 11 2014
FLC127-120116-
/O.EXP.KMLB.SV.W.0001.000000T0000Z-140112T0115Z/
VOLUSIA-
808 PM EST SAT JAN 11 2014
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL VOLUSIA COUNTY
IN CANCELED...
THE SEVERE STORMS THAT PROMPTED THE WARNING HAD EXITED OFFSHORE INTO
THE ATLANTIC.
LAT...LON 2893 8101 2903 8100 2911 8109 2918 8098
2908 8092 2907 8090 2901 8088 2897 8084
2895 8095 2894 8100
TIME...MOT...LOC 0106Z 259DEG 45KT 2913 8076 2907 8074
2896 8082
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 11, 4:00 PM EST, 3 hours 14 minutes earlier.
Area forecast discussion, Jan 11, 4:00 PM EST, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
400 PM EST SAT JAN 11 2014
.DISCUSSION...
CURRENTLY...PREFRONTAL CONVECTIVE LINE PUSHING ACRS THE PANHANDLE
TOWARD THE BIG BEND THIS AFTN. SAT PICS SHOW THE COLDEST STORM TOPS
TRAILING BACK TO THE LOOP CURRENT OVER THE CENTRAL GOMEX BUT
STRUGGLING TO EXPAND MUCH BEYOND A 100NM BAND AS IT APPROACHES THE
NRN PENINSULA. RUC ANALYSIS SHOWING RESPECTABLE MID LVL OMEGA/UPR
LVL DIVERGENCE FIELDS ACCOMPANYING THE LINE...AS WELL AS SUFFICIENT
MOISTURE TO MAINTAIN THE LINE AS IT APPROACHES THE I-4 CORRIDOR.
HOWEVER...VORTICITY FIELDS ARE QUITE WEAK...AS ARE THE PREFRONTAL
MID LVL LAPSE RATES (GENERALLY AOB 5C/KM).
TONIGHT...
STORM SYSTEM CENTERED N OF THE GREAT LAKES WILL BE FED BY A
100-120KT H30-H20 JET STREAK DIGGING ACRS THE CENTRAL/NRN PLAINS AND
A 120-140KT JET LIFTING OUT OF THE RIO GRANDE VALLEY. PROGRESSIVE
NATURE OF THE SYSTEM WILL ERODE THE WRN FLANK OF A LARGE HI PRES
RIDGE OVER THE W ATLC AND ALLOW THE SYSTEM TO CRANK A COLD FRONT
THROUGH THE CENTRAL PENINSULA BY DAYBREAK. HOWEVER...DEEP MID/UPR
LVL RIDGING OVER CUBA AND THE NW CARIB WILL DEFLECT THE MAJORITY OF
THE SYSTEM ENERGY TO THE N AND AWAY FROM CENTRAL FL. FURTHERMORE...
MORNING SOUNDINGS SHOW A SIGNIFICANT AMOUNT OF DRY AIR THRU THE
H85-H60 LYR THAT WILL ERODE THE CONVECTIVE LINE AS IT PUSHES THROUGH
CENTRAL FL.
HIGHEST PRECIP CHANCES ACRS THE N...HOWEVER...THE LIFTING NATURE OF
THE LEADING JET STREAK AND THE POSITIVE TILT OF THE TROF AXIS ARE
NOT TYPICALLY CONDUCIVE TO SIG OUTBREAKS OF STRONG/SVR WX. RADAR/SAT
TREND DOES NOT LEND HIGH CONFIDENCE MUCH MORE THAN A THIN LINE OF
SHRAS/TSRAS WITH WIND GUSTS BTWN 35-40KTS...WILL GO WITH SCT POPS
AREAWIDE...50PCT ACRS THE I-4 CORRIDOR...DECREASING TO 30PCT ARND
THE NE SHORE OF LAKE OKEECHOBEE.
LITTLE CHANGE TO THE MIN TEMP FCST AS TIMING OF THE FROPA WILL
RESULT IN A FAIRLY WIDE SPREAD. READINGS WILL FALL INTO THE M/U50S
ALONG AND N OF THE I-4 CORRIDOR DUE TO THE LONGER DURATION OF POST
FRONTAL COOL AIR ADVECTION...THE TREASURE COAST WILL HOLD IN THE
M/U60S AS THE CRUX OF THE COOL AIR WILL NOT HAVE MADE IT THAT FAR
SOUTH BY DAYBREAK.
SUNDAY...
PROGRESSIVE WX PATTERN WILL PUSH THE POST FRONTAL HIGH PRES RIDGE
ACRS THE DEEP SOUTH THRU THE DAY. MODERATE H100-H85 FLOW WILL
RESPOND BY SHIFTING STEADILY FROM NW AT DAYBREAK...TO DUE N BY
MIDDAY...TO THE E/NE BY SUNSET. SHORT DURATION OF THE NRLY FLOW WILL
RETURN MAX TEMPS TO NEAR CLIMO AVG FOR EARLY JAN...U60S/L70S ALONG
AND N OF I-4 AND L/M70S TREASURE COAST AND THE NE SHORE OF LAKE
OKEECHOBEE.
SUNDAY NIGHT THROUGH MONDAY NIGHT...
SHORTWAVE RIDGE BRIEFLY BUILDS ALOFT SUNDAY NIGHT WITH FLOW
QUICKLY BECOMING CYCLONIC AGAIN EARLY MONDAY AS SHORTWAVE TROUGH
APPROACHES. COOLER TEMPS SUNDAY NIGHT...BUT REMAINING A FEW
DEGREES ABOVE CLIMO. SURGE OF DEEPER MOISTURE FROM THE S/SW SHOULD
LIFT PRECIPITABLE WATER VALUES TO 1.3-1.5 INCH RANGE BY LATE
MONDAY. SOUTHERLY FLOW WILL ALLOW TEMPS TO REBOUND TO 5-10 DEGREES
ABOVE CLIMO MON. MOISTURE CONVERGENCE SHOULD PROMOTE A FEW
AFTERNOON SHOWERS WITH THE GREATEST CHANCE ACROSS THE NORTHERN CWA
LATE IN THE DAY...WELL AHEAD OF NEXT FRONTAL BOUNDARY. TIMING/POP
DIFFERENCES REMAIN IN REGARDS TO FRONTAL PASSAGE...WITH GFS
FASTER/WETTER WITH SERIES OF WEAK SURFACE WAVES ALONG THE
BOUNDARY...WHEREAS ECM IS CONSIDERABLY SLOWER WITH ANY SURFACE
DEVELOPMENT OCCURRING INLAND ACROSS THE SE STATES...AND THEREFORE
LOWER POPS LOCALLY. TRENDED TOWARD SLOWER ECM GUIDANCE...WHICH WAS
ALSO CLOSER TO PREVIOUS OFFICIAL FORECAST...BUT DID RAISE POPS
SLIGHTLY MONDAY NIGHT AND ADDED ISOLATED THUNDERSTORM POSSIBILITY.
WARMER MINS TUE MORNING WITHIN PRE-FRONTAL SOUTHERLY FLOW.
TUE-FRI...
AS STRONG SHORTWAVE DIVES SOUTH FROM THE NORTHERN PLAINS
TUE...LONGWAVE TROUGH AMPLIFIES/SHARPENS CONSIDERABLY FROM THE
GREAT LAKES TO THE CENTRAL GULF STATES. OWING TO THE SLOWER ECM
SCENARIO...TUESDAY SEEMS TO BE THE FOCUS OF BOTH MODELS FOR
BRINGING PRECIP THROUGH CWA. RETURN TO NEAR NORMAL TEMPS EXPECTED
TUESDAY POST FROPA...GENERALLY LOWER TO MID 70S.
COOLER AND DRY WEATHER IS EXPECTED BEHIND THE FRONT INTO THE LATTER
HALF OF THE WEEK WITH A REINFORCING DRY FRONT. DAYTIME HIGHS WILL BE
IN THE MID-UPPER 60S WITH LOW 70S ACROSS THE TREASURE COAST AND
OKEECHOBEE COUNTY. OVERNIGHT LOWS IN THE MID 40S...WITH A FEW UPPER
30S/LOW 40S IN COLDER SPOTS.
MAY NEED TO TREND TEMPS DOWN FURTHER BEHIND SECONDARY FRONTAL
PASSAGE WEDNESDAY NIGHT THROUGH THE END OF THE WEEK IF FUTURE
MODEL RUNS SHOW CONSISTENCY WITH DEEPER AMPLITUDE OF MID/UPPER
TROUGH.
&&
.AVIATION...
THRU 12/00Z...SFC WND BCMG SW WITH OCNL G22-26KT...CHC MVFR SHRAS
ALL SITES THRU 12/06Z...SLGT CHC IFR TSRAS N OF KTIX-KISM AFT THRU
12/03Z. BTWN 12/06Z-12/09Z...SFC WND BCMG W/NW BTWN 8-12KTS...SLGT
CHC MVFR SHRAS S OF KMLB-KLAL CONTG THRU 12/12Z. AFT 12/12Z SFC WND
BCMG N/NW 8-12KTS ALL SITES.
&&
.MARINE...
TONIGHT...POOR BOATING CONDITIONS AS A COLD FRONT SWEEPS THROUGH THE
THE LCL ATLC AND GENERATES A MODERATE TO FRESH SW BREEZE THAT WILL
VEER STEADILY TO THE W IN THE PREDAWN HRS...THEN TO THE NW BY
DAYBREAK. LCL WATERS WILL BE FETCH PROTECTED FOR MUCH OF THE NIGHT
DUE TO THE OFFSHORE BREEZE...LIMITING SEA HEIGHTS TO 3-4FT NEARSHORE
AND 4-6FT OFFSHORE...THOUGH SEAS UP TO 7FT OVER THE GULF STREAM ARE
EXPECTED N OF SEBASTIAN INLET. MUCH OF THE WAVE ENERGY WILL BE DUE
TO SHORT PD WIND CHOP.
SUNDAY...PROGRESSIVE WX PATTERN WILL PUSH THE POST FRONTAL HI PRES
RIDGE ACRS THE SE CONUS AND INTO THE W ATLC THRU THE PD. SFC/BNDRY
LYR WINDS WILL RESPOND BY VEERING FROM NW TO NE WHILE DIMINISHING TO
A GENTLE TO MODERATE BREEZE. SHORT DURATION OF THE ENHANCED WIND
FIELD WILL LIMIT SEA HEIGHTS TO 3-5FT NEARSHORE AND 5-7FT OFFSHORE
AROUND DAYBREAK...DECREASING TO 2-4FT NEARSHORE AND 3-5FT OFFSHORE
AROUND SUNSET.
SUNDAY NIGHT-MONDAY NIGHT...ONSHORE FLOW AOB 15 KT WILL VEER FROM
EAST TO SOUTH/SOUTHWEST WELL IN ADVANCE OF FRONTAL TROUGH.
TUE-WED...WINDS COME AROUND TO THE SOUTHEAST 5-10KTS ON MONDAY AS
THE HIGH DEPARTS QUICKLY OFF TO THE EAST. INCREASING SOUTHERLY FLOW
EXPECTED MONDAY NIGHT AHEAD OF THE NEXT FRONT. SOME TIMING
DIFFERENCE BETWEEN MODELS...BUT APPEARS THAT THE ACTUAL WIND SHIFT
WILL HOLD OFF UNTIL TUESDAY NIGHT...LEAVING WEST-SOUTHWEST WINDS
15KTS DURING THE DAY ON TUESDAY BECOMING NORTHWEST TUES EVE AND
NIGHT. SECONDARY FRONTAL BOUNDARY MOVES JUST NORTH OF THE WATERS ON
WED...BACK WINDS TO THE WEST ON WED WITH THE TIGHTENING GRADIENT
BRINGING WINDS UP TO 20KTS.
LIGHT WINDS WILL KEEP SEAS 2-4FT ON MONDAY...THOUGH THE STRONGER
OFFSHORE COMPONENT INTO TUES WILL BUILD SEAS UP TO 6FT WELL OFFSHORE
NORTH OF THE CAPE BY LATE TUE INTO WED. SEAS GENERALLY 2-3 FT
NEARSHORE AND 3-5 FT OFFSHORE SUNDAY NIGHT/MONDAY...WILL BUILD TO
3-4 FT NEARSHORE AND 3-6 FEET OFFSHORE MONDAY NIGHT. ISOLATED
SHOWERS SUNDAY NIGHT BECOME SCATTERED MONDAY AND MONDAY NIGHT.
&&
.FIRE WEATHER...
COLD FROPA TONIGHT WILL FORCE SFC/TRANSPORT WINDS TO VEER TO NW
TONIGHT...FOLLOWED BY A POST FRONTAL HIGH PRES RIDGE ON SUN THAT
WILL PUSH WINDS TO THE N/NE. A BRIEF BUT STRONG PERIOD OF DRY AIR
ADVECTION WILL ALLOW MIN RH VALUES TO FALL TO 30-35PCT FOR 4-6HRS
ACRS THE INTERIOR N OF LAKE KISSIMMEE/LAKE MARIAN. HOWEVER...ERC
NUMBERS ARE LOW ENOUGH DUE TO RECENT PRECIP EVENTS THAT OVERALL FIRE
THREAT WILL REMAIN LOW.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 58 66 49 77 / 50 0 10 30
MCO 60 71 50 79 / 50 0 10 20
MLB 63 70 55 79 / 40 0 10 20
VRB 65 71 55 80 / 30 10 10 20
LEE 56 69 49 77 / 50 0 10 30
SFB 59 70 51 78 / 50 0 10 20
ORL 60 71 52 78 / 50 0 10 20
FPR 66 72 55 80 / 30 10 10 20
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR COASTAL
VOLUSIA-INLAND VOLUSIA-NORTHERN BREVARD-NORTHERN LAKE-
ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE.
AM...SMALL CRAFT ADVISORY UNTIL 10 AM EST SUNDAY FOR WATERS FROM
FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM
OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO
60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
&&
SHORT TERM/AVIATION...BRAGAW
LONG TERM/IMPACT WX...SPRATTHazardous weather outlook, Jan 11, 6:08 PM EST, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 608 PM EST SAT JAN 11 2014 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-121200- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 608 PM EST SAT JAN 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .THUNDERSTORM IMPACT... SHOWERS AND THUNDERSTORMS OUT AHEAD OF A COLD FRONT OVER THE GULF OF MEXICO WILL PUSH ACROSS EAST CENTRAL FLORIDA THIS EVENING INTO TONIGHT. ISOLATED STORMS ARE POSSIBLE THIS EVENING...ESPECIALLY NORTH OF ORLANDO AND CAPE CANAVERAL WITH OCCASIONAL CLOUD TO GROUND LIGHTNING STRIKES AND WIND GUSTS UP TO 35 MPH BEING THE PRIMARY WEATHER THREATS. .MARINE THUNDERSTORM GUST IMPACT... ISOLATED THUNDERSTORMS MAY PUSH OFFSHORE MAINLY NORTH OF THE CAPE THIS EVENING. STORM MOTION WILL BE TOWARD THE NORTHEAST AT 25 TO 35 MPH WHICH WILL CONTRIBUTE TO A THREAT FOR STRONG WIND GUSTS. .WIND AND SEA IMPACT... A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE OFFSHORE WATERS WITH SOUTHWEST TO WEST WINDS 20 TO 25 KNOTS EXPECTED THROUGH THE OVERNIGHT. SEAS WILL BE UP TO 7 FEET. SMALL CRAFT SHOULD EXERCISE CAUTION NEARSHORE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A BRIEF SURGE OF NORTH WINDS IS EXPECTED EARLY SUNDAY BEHIND THE FRONT. WINDS WILL QUICKLY TURN SOUTHERLY MONDAY FOLLOWED BY ANOTHER COLD FRONTAL PASSAGE AROUND TUESDAY WHICH SHOULD PRODUCE A PERIOD OF STRONG OFFSHORE FLOW. SUCH A PROGRESSIVE WEATHER PATTERN WITH FAST MOVING SYSTEMS WILL PRODUCE RATHER POOR BOATING CONDITIONS. DRIER AIR IS FORECAST TO PRODUCE LOW RH VALUES NEAR 35 PERCENT WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. KELLY/ULRICH
In the hours before
Special weather statement, Jan 11, 6:30 PM EST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
630 PM EST SAT JAN 11 2014
FLZ041-044>046-141-144-120030-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN LAKE
COUNTY-ORANGE-SEMINOLE-SOUTHERN LAKE COUNTY-
630 PM EST SAT JAN 11 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 40 AND 50 MPH OVER LAKE COUNTY...NORTHWESTERN ORANGE
COUNTY...NORTHWESTERN SEMINOLE COUNTY...AND VOLUSIA COUNTY...
* UNTIL 730 PM EST.
AT 625 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS APPROACHING
THE WESTERN EDGES OF LAKE AND VOLUSIA COUNTIES...MOVING EAST AT 25
MPH.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2896 8196 2897 8166 2905 8166 2905 8164
2928 8165 2932 8168 2940 8143 2927 8141
2927 8116 2941 8116 2943 8110 2943 8109
2908 8093 2907 8090 2903 8089 2887 8078
2854 8196
TIME...MOT...LOC 2327Z 247DEG 42KT 2889 8172
ULRICHThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 7:28 PM EST | Special Weather Statement | MLB | Orange, Seminole | 62 min |
| Jan 11, 7:40 PM EST | Special Marine Warning | MLB | 80 min | |
| Jan 11, 8:29 PM EST | Special Weather Statement | MLB | Orange, Seminole | 61 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.